Mississippi, 2003Hail and Damaging Wind in Mississippi, August 4, 2003
August 4, 2003 · NWS MEG · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 4, 7:04 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 7:04 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT MON AUG 4 2003
THERE WILL BE AN UPDATE AT 02Z TO DEAL WITH END OF WATCH 835.
LATEST SWOMCD INDICATES EVENT MAY NOT BE DONE FOR THE NIGHT...
WILL HAVE TO SEE IF ANOTHER WATCH WILL BE ISSUED. ACTIVITY HAS
BEEN RATHER ISOLATED THIS EVENING...BUT WITH ACTIVITY STILL OVER
SW MO AND NW AR...COULD BE SOME AFTER MIDNIGHT. WILL LEAVE POPS
AS THEY ARE.
.MEG...NONE.
SJM/WAGNER
Hazardous weather outlook, Aug 4, 2:33 AM CST, 19 hours 47 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-050930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS
ARE EXPECTED BOTH TODAY AND TONIGHT. THE MAIN THREAT OF SEVERE
WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT.
THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
JCL
In the hours before
Special weather statement, Aug 4, 4:21 PM CST, 5 hours 59 minutes before
ARZ009-042250-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CDT MON AUG 4 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY.
A THUNDERSTORM HAVING THE POTENTIAL OF PRODUCING A 55 TO 60 MPH WIND
GUSTS...DIME TO QUARTER SIZE HAIL AND DANGEROUS LIGHTNING WAS
LOCATED 15 MILES NORTH OF MCDOUGAL AT 518 PM CDT...MOVING SOUTH AT
15 MPH.
THIS STORM COULD CONTINUE TO BE SEVERE AS IT MOVES INTO CLAY COUNTY.
PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 4, 6:33 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.Local storm report, Aug 4, 6:54 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.Local storm report, Aug 4, 7:18 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.Special weather statement, Aug 4, 7:31 PM CST, 2 hours 49 minutes before
TNZ055-050200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT MON AUG 4 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SUGAR TREE AT 829
PM CDT...MOVING EAST AT 15 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED. WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS
LIGHTNING MAY BE POSSIBLE UNTIL 9 PM.
PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 4, 8:38 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2NW BROOKLAND AR 0.88 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0720 PM 2NW BROOKLAND AR 65 MPH WIND GUST
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR 0.75 INCH HAIL
08/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD SMALL TREES DOWN.
0743 PM MONETTE AR WIND DAMAGE
08/04/03 CRAIGHEAD TREES AND UTILITY POLES
DOWN. SHINGLES BLOWN OFF
HOMES.
0800 PM LEACHVILLE AR WIND DAMAGE
08/04/03 MISSISSIPPI THREE UTILITY POLES DOWN.
LARGE TREES LIMBS DOWN.
REPORTED BY SPOTTER.
0810 PM MANILA AR WIND DAMAGE
08/04/03 MISSISSIPPI TREES DOWN. REPORTED BY
SPOTTER.
0845 PM RIPLEY TN WIND DAMAGE
08/04/03 LAUDERDALE TREES DOWN.
0859 PM PARSONS TN WIND DAMAGE
08/04/03 DECATUR TREES DOWN ALONG HWY
412.Thunderstorm Wind, Chickasaw
- When
- August 4, 10:20 PM CST to 10:25 PM CST
- Where
- Chickasaw County, Houston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.900, -89.000
Some trees and power lines were knocked down.
Hail, Chickasaw
- When
- August 4, 10:20 PM CST to 10:25 PM CST
- Where
- Chickasaw County, Houston
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.900, -89.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377153, 5377154.